MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED); SINGLE USE PRELOADED SPHINCTEROTOME

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED); SINGLE USE PRELOADED SPHINCTEROTOME
Model Number KD-VC411Q-0730
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus medical systems corp.(omsc) for evaluation.In the evaluation of omsc the following was confirmed, the lot number was 0yv with supplementary information number of "09".The cutting wire was broken.The broken portion was scorched and melted.The outer diameter of the cutting wire was measured.The result indicated no abnormalities.The length of the coated portion of the cutting wire, and the cutting wire itself presented no abnormalities.There were no missing parts in the subject device.No other abnormalities were confirmed except the breakage of the cutting wire.No abnormalities were detected in the device history record with the lot number for the following inspection items which related to the reported phenomenon.Length of cutting wire.Length of coated portion.Operation of cutting wire.Based on the confirmation result, it can be determined that the cutting wire was broken while the output was activated.Based on the confirmation result and the investigation results in the past, a likely mechanism causing the broken cutting wire might be the following.The device was not protruded enough from the endoscope until the rear end of the cutting wire was in the field of view.Due to the situation of "1" description, the cutting wire and the endoscope were being close to each other.The output was activated in state of "2" description.This might have led to an electrical discharge between the cutting wire and the distal end of the endoscope.An electrical discharge possibly occurred, and the cutting wire became hot instantly.That might have caused the cutting wire to break.The above device handling has warned in the instruction manual.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed from user facility that the cutting wire broke before the end of the sphincterotomy during a endoscopic retrograde cholangiopancreatography (ercp) procedure.The intended procedure was completed with another device.The subject device was returned to olympus medical systems corp.(omsc) for evaluation.The omsc confirmed the following event on (b)(6) 2021 and determined that it was an medical device report (mdr) reportable event.The knife wire was broken with energization.There was no report of patient injury associated with the event.

Brand Name
SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED)
Common Device Name
SINGLE USE PRELOADED SPHINCTEROTOME
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12493166
Report Number8010047-2021-11938
Device Sequence Number17151343
Product Code KNS
UDI-Device Identifier04953170399329
UDI-Public04953170399329
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141991
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 09/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberKD-VC411Q-0730
Device Lot Number0YV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2021
Initial Report FDA Received Date09/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1